Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Sunken cheeks, skinny arms & veiny legs
Nov 29, 1999

I have been on Crixivan, Zerit & 3tc for 30 months; viral load neg, T-cell 600-700, no significant side effects until 6 months ago with noticeable body changes (cheeks, arms, legs), some neuropathy (tingling hands, feet) & some dizziness.

I have a friend who switched to Sustiva + Combo & reports that his body has returned to almost normal. He had similiar side effects. I have an appointment with my doctor in 3 weeks, Any suggestions?

Response from Dr. Dieterich

Both protease inhibitors(Indinavir in your case) and nucleoside analogues(D4T in your case) can cause this problem. In addition, D4T DDI and DDC can cause neuropathy. So a switch to an NNRTI like delavirdine, nevirapine or efavirenz and a switch away from D4T to AZT may help the neuopathy. Discuss these things with your MD. Douglas T. Dieterich, M.D.


Previous
Hepatitis c
Next
Where to get more info about Lipo before I become a hippo

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement